|Truvada And Kidneys
Jan 28, 2011
I keep seeing questions here and other sites about Truvada and the kidneys. Many of them say they now have kidney problems with others just concerned they could develop problems. It seems to come up a lot.
Now, I realize all the people who are doing great on their HIV regimen aren't writing in to say how great they are doing, so we're just seeing the ones who do have problems. But, it does make me curious. How common are kidney problems with Truvada? I've read where it really is something that happens very rarely--especially seen in people with pre-existing kidney issues or in minorities.
| Response from Dr. Henry
Kidney problems from the tenofovir in Truvada is more common in persons with pre-existing kidney problems (such as from diabetes, high blood pressure, or HIV kidney disease). For patients with normal renal function doing well in Truvada, the rate of development of serious renal problems from Truvada is low overall (averaging < 2-3% year)and is usually monitored every 6-12 month with lab tests. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blisters After Rubbing Vagina Worried I Have HIV
- Cold Feet After Protected Anal Sex Worried I Have HIV
- Dizziness After Receiving Oral Sex Worried I Have HIV
- Testicular Pain After Anal Sex With Condom Does It Mean I Have HIV
- White Bumps After Erotic Massage Worried I Have HIV
- White Spots After Deep Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.